Tornadoes · United States · Texas · 2022

EF0 tornado, Danbury, Texas, March 22, 2022

This EF0 tornado ran 0.1 miles across Brazoria County on March 22, 2022, touching down at 7:21 AM CDT and reaching 30 yards wide. It killed nobody, and did $1,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 22, 2022
Touchdown
7:21 AM CDT (12:21 UTC)
Lifted
7:22 AM CDT (12:22 UTC)
On the ground
1 minutes
Path length
0.1 miles (0.2 km)
Path width
30 yards (27 m)
Deaths
0
Injuries
0
Property damage
$1,000
County
Brazoria County
Touchdown point
29.229, -95.337
Lift-off point
29.229, -95.334
Record number
2203220621-01

What the Weather Service recorded

Discrete supercell thunderstorms developed ahead of an advancing cold front on the night of March 20, producing strong wind gusts, hail, and tornadoes. Later, a squall line formed along the front itself as it moved through SE TX, resulting in additional straight line wind and tornado damage across the area.

This EF0 tornado snapped large tree limbs off a few trees. A child's playhouse was thrown a hundred yards. This tornado was captured on a video by the public.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 06:00 UTC and running to 12:38 UTC.

Issued (UTC)ExpiredProductOffice
06:00 UTC12:38 UTCTornado WatchHGX
10:57 UTC12:00 UTCSevere Thunderstorm WarningHGX
11:29 UTC12:15 UTCSevere Thunderstorm WarningHGX
11:45 UTC13:45 UTCFlood AdvisoryHGX
11:49 UTC12:00 UTCTornado WarningHGX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 05:17 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the tornado touched down at Mar 22, 6:35 AM CDT, 46 minutes earlier.

Area forecast discussion, Mar 22, 6:35 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
635 AM CDT Tue Mar 22 2022

.AVIATION [12Z TAF Issuance]...

Difficult morning for aviation as line of storms making its way
across Southeast Texas. CLL and UTS beginning to come out the back
end, while all other terminals are in it or will be shortly.
Expect line to continue east over the next few hours, followed by
cold front and wind shift to westerly, then northwesterly for the
afternoon. Conditions should improve to VFR relatively rapidly in
the afternoon, making winds the primary challenge once the storms
move out.

&&

.PREV DISCUSSION /Issued 339 AM CDT Tue Mar 22 2022/...

.DISCUSSION...

The primary challenge of the forecast is in the first 12 or so
hours as the severe weather threat persists early this morning
ahead of and along a cold front. A tornado watch is in effect for
nearly all of Southeast Texas through 8 am, with damaging winds
and large hail also possible in these storms. Heavy rain is
another potential threat, and though we have been fairly dry of
late, rain rates could be high enough to overwhelm drainage in
flood prone locations - particularly in locations that saw
stronger storms and rain earlier in the day. A flood watch for the
northeastern bulk of the forecast area is in place for this
threat.

After the front makes its way through...high pressure takes over,
fair weather reigns, and we see a gradual warmup heading into the
weekend.

.SHORT TERM [Through Today]...

Though the front is lagging back some in North and Central Texas
early this morning, a squall line is already making its way into
Southeast Texas, bringing lightning and heavy rain, along with a
threat of damaging winds, large hail, and even some tornadoes in
the strongest cells.

As the jet streak aloft reforms on the downstream side of the
upper trough axis, roughly parallel to the line, we may see the
line slow down some early this morning as it makes its way to the
east/southeast. This is something that seems to appear in a good
bit of the numerical guidance as well, so that adds some
confidence in holding the line up. This creates some modest
concern about training, and is the primary reason the flood watch
continues for the northeast bulk of the forecast area. Because of
the relative dryness, flooding is not the biggest concern - but we
have already seen storms produce upwards of an inch in 15 minutes
in this environment, and some loss of forward motion and/or
increased training is enough to keep some concern about excessive
rain rates.

Despite this, the line itself should indeed clear the coast by
mid-morning, with some lingering chance of showers until the
front rolls through a couple hours later (give or take). We've
seen multiple reports of small hail in the line, and so hail
certainly remains a threat, along with damaging winds on the
leading edge of the line. Another thing that we need to watch is
that while the 0-3 km shear vector is now a little more line-
parallel, likely diminishing the tornado threat some, we need to
keep on a sharp lookout for appendages or other anomalous features
reaching out slightly ahead of the line as a whole. This will
create a feature that is already conducive to extra vorticity, and
suddenly finding itself in an environment where the low-level
shear vector is much more favorable for tornadoes (hence the
tornado watch, rather than a severe thunderstorm watch from SPC).
Fortunately, this is a pretty well-known pattern and is not a
surprise. Not so fortunately is that these QLCS tornadoes can
develop and spin down rapidly, making them difficult to spot and
warn for. A focus for the next several hours.

Once the front is through, things should clear out pretty rapidly,
with mostly sunny skies emerging for the afternoon as winds shift
to westerly, then northwesterly. They should remain relatively
gusty as they do so - perhaps not to the strength of the pre-
frontal southerlies yesterday, but still with afternoon gusts in
the 20-25 mph range.

.LONG TERM [Tonight Through Tuesday]...

As the upper trough spins out over the Upper Midwest, it may
actually take until Thursday for ridging aloft to really get
established over the area. It's probably of little impact,
however, as cooler and drier air will fill in quite strongly
behind the front. This should set us up for cooler weather for a
day or two, but as the post-frontal cold pool moves off to the
east, we should see a warmup back to around or a little above 70
on Thursday, with a higher push into the 70s on Friday. Though the
deterministic NBM numbers stay a little lower that day, I chose to
go more with the median of the NBM distribution, which is a little
bit warmer and even has some highs around 80 degrees west of the
Houston metro. I think the statistical post-processing might be
smoothing out the transition a little, and with mostly sunny sky
and dry air allowing for efficient heating, I'd rather go with
something closer to that median in this instance.

Going into next week, high pressure will eventually set up around
the north-central Gulf, which means the return of onshore flow.
This will boost humidity, and raise the overnight temperature
floor. The knock-on effect of those higher morning temps will be
to see afternoon highs continue to rise into the lower to middle
80s across the area.

.MARINE...

A cold front is pushing through Southeast Texas early this
morning, and will move offshore after sunrise, crossing the
coastal waters by noon. A line of strong to severe thunderstorms
will be possible ahead of and along the front this morning.
Moderate to gusty offshore flow will follow in the wake of the
cold front this afternoon into Wednesday, with seas slowly
subsiding through Wednesday.

Expect offshore flow to persist into the weekend, with onshore
winds gradually returning this weekend into early next week as
high pressure drifts eastward across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  69  42  66  40  71 /  50   0   0   0   0
Houston (IAH)          75  46  65  45  71 /  50   0   0   0   0
Galveston (GLS)        75  52  66  56  71 /  70   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...High Rip Current Risk until 1 PM CDT this afternoon for the
     following zones: Bolivar Peninsula...Brazoria
     Islands...Galveston Island...Matagorda Islands.

     Coastal Flood Advisory until 1 PM CDT this afternoon for the
     following zones: Bolivar Peninsula...Brazoria
     Islands...Galveston Island...Matagorda Islands.

     Flood Watch until 9 AM CDT this morning for the following zones:
     Coastal Harris...Grimes...Houston...Inland
     Harris...Madison...Montgomery...Northern
     Liberty...Polk...San Jacinto...Southern
     Liberty...Trinity...Walker...Waller.

GM...Small Craft Advisory until 4 PM CDT this afternoon for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM.

     Small Craft Advisory until 4 AM CDT Wednesday for the following
     zones: Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM...Waters from High Island to Freeport TX
     from 20 to 60 NM.

&&

DISCUSSION...Luchs
SHORT TERM...Luchs
LONG TERM...Luchs
AVIATION...Luchs
MARINE...Luchs

In the hours before

Special weather statement, Mar 22, 3:20 AM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Houston/Galveston TX
320 AM CDT Tue Mar 22 2022

TXZ177-178-199-220845-
San Jacinto TX-Walker TX-Montgomery TX-
320 AM CDT Tue Mar 22 2022

...A strong thunderstorm will impact portions of northwestern
Montgomery, west central San Jacinto and southern Walker Counties
through 345 AM CDT...

At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Huntsville State Park, or 9 miles southwest of
Huntsville, moving east at 35 mph.

HAZARD...Wind gusts of up to 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntsville, New Waverly and Huntsville State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 AM CDT for southeastern
Texas.

&&

LAT...LON 3053 9573 3068 9575 3078 9538 3051 9534
TIME...MOT...LOC 0820Z 261DEG 29KT 3062 9567

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Cady
Special weather statement, Mar 22, 4:50 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
450 AM CDT Tue Mar 22 2022

TXZ210-226-235-221015-
Wharton TX-Colorado TX-Inland Jackson TX-
450 AM CDT Tue Mar 22 2022

...A strong thunderstorm will impact portions of Colorado,
northwestern Wharton and northwestern Jackson Counties through 515 AM
CDT...

At 450 AM CDT, Doppler radar was tracking a strong thunderstorm near
Speaks, or 17 miles southeast of Hallettsville, moving northeast at
55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Columbus, Eagle Lake, Sheridan, Altair, Nada, Garwood and Rock
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 AM CDT for southeastern
Texas.

&&

LAT...LON 2984 9652 2949 9615 2920 9670 2922 9672
      2934 9656 2958 9679 2958 9684 2959 9683
      2962 9684
TIME...MOT...LOC 0950Z 231DEG 50KT 2931 9669

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Local storm report, Mar 22, 6:50 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
650 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     TSTM WND DMG     3 SSE EAST BERNARD      29.49N 96.03W
03/22/2022                   FORT BEND          TX   LAW ENFORCEMENT

            TRAILER OVERTURNED. MULTIPLE INJURIES
            REPORTED.

&&
Local storm report, Mar 22, 6:57 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
657 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 AM     TSTM WND GST     11 S EAGLE LAKE         29.44N 96.30W
03/22/2022  E60 MPH          WHARTON            TX   EMERGENCY MNGR

            STRONG THUNDERSTORM WINDS DESTROYED A BARN
            AND CAUSED WIDESPREAD TREE DAMAGE NEAR THE
            INTERSECTION OF FM 2614 AND CR 265. TIME
            ESTIMATED FROM RADAR.

&&

CADY
Local storm report, Mar 22, 6:58 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
658 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     TSTM WND GST     6 S EAGLE LAKE          29.50N 96.32W
03/22/2022  E60 MPH          COLORADO           TX   PUBLIC

            WIDESPREAD TREE DAMAGE WAS REPORTED IN THE
            4900 BLOCK OF FM 102 NEAR EAGLE LAKE. TIME
            ESTIMATED BASED ON RADAR.

&&

CADY
Special weather statement, Mar 22, 7:16 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
716 AM CDT Tue Mar 22 2022

TXZ178-179-200-213-214-300-313-221245-
San Jacinto TX-Northern Liberty TX-Coastal Harris TX-Chambers TX-
Polk TX-Southern Liberty TX-Inland Harris TX-
716 AM CDT Tue Mar 22 2022

...Strong thunderstorms will impact portions of east central San
Jacinto, Chambers, Liberty, southeastern Polk and southeastern Harris
Counties through 745 AM CDT...

At 716 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Votaw to near Hardin to near Mont Belvieu
to Friendswood. Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pasadena, Baytown, La Porte, Deer Park, South Houston, Liberty,
Dayton, Beach City, Channelview, South Belt / Ellington, Highlands,
Barrett, Cloverleaf, northern Clear Lake, Greater Hobby Area, Crosby,
Mont Belvieu, Anahuac, Shoreacres and Old River-Winfree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 AM CDT for southeastern
Texas.

&&

LAT...LON 2959 9526 2990 9509 3032 9493 3080 9483
      3082 9461 3049 9454 3049 9473 3011 9460
      3011 9444 2989 9444 2989 9436 2964 9435
TIME...MOT...LOC 1216Z 245DEG 46KT 3050 9471 3022 9475 2991 9490 2953
9521

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Cady

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lake Charles Mun, LA (KLCH), 12:00Z

0.4 hours before the tornado, 229 km from the path. March 22, 2022.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1548 joules per kilogram, CIN -2, lifted condensation level 514 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2022-03-22The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 269 square meters per square second, 0 to 6 km bulk shear 58 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1548 J/kg
Mixed-layer CIN
-2 J/kg
Surface CAPE
1299 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
38 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
3.5
Supercell composite
13.0
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

Lake Charles Mun, LA (KLCH), 00:00Z

11.6 hours after it, 229 km from the path. March 23, 2022.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 8 joules per kilogram, CIN -2, lifted condensation level 1286 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-03-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -47 square meters per square second, 0 to 6 km bulk shear 87 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-2 J/kg
Surface CAPE
41 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
87 kt
0-1 km bulk shear
6 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

The radar

The Houston radar (KHGX), 37 km away, was scanning. The volume nearest the touchdown began at 12:20 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
12:25 UTCTSTM WND DMG1 Sse RichwoodBrazoria, TXTHERE WAS STRAIGHT-LINE WIND DAMAGE NEAR THE INTERSECTION OF COLLEGE DRIVE AND HIGHWAY 288 NEAR CLUTE. A BUILDING SUPPLY CENTER LOST A ROOF FROM ONE OF ITS OPEN LUMBER YARD BUILDINGS. THE ROOF BLEW OFF AND IMPACTED A NEI

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2022 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of March 22, 2022

40 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 225:35 AM CDTEF0Fort Bend, TX0.8304$100,000
March 2211:23 AM CDTEF1Madison Parish, LA to MS6.6100$5,000
March 2211:29 AM CDTEF0Warren, MS0.650$25,000
March 2211:43 AM CDTEF0Warren, MS1.150$15,000
March 2211:58 AM CDTEF1Warren, MS14.8350$175,000
March 2212:04 PM CDTUnratedYazoo, MS0.750
March 2212:11 PM CDTEF2Hinds, MS7.8500$225,000
March 2212:13 PM CDTEF2Hinds, MS8.6880$2,000
March 2212:20 PM CDTEF1Hinds, MS9.1800$70,000
March 2212:24 PM CDTEF1Hinds, MS3.3300$15,000
March 2212:29 PM CDTEF1Madison, MS2.6350$75,000
March 2212:30 PM CDTEF1Yazoo, MS5.5600$10,000
March 2212:35 PM CDTEF1Yazoo, MS1.4550$40,000
March 2212:42 PM CDTEF1Madison, MS5.0250$75,000
March 2212:44 PM CDTEF1Yazoo, MS6.5200$10,000
March 2212:49 PM CDTEF1Holmes, MS7.4700$50,000
March 2212:49 PM CDTEF0Copiah, MS4.9100$75,000
March 2212:52 PM CDTEF1Holmes, MS14.2700$600,000
March 2212:59 PM CDTEF1Madison, MS6.4200$50,000
March 221:09 PM CDTEF1Attala, MS1.5100$15,000
March 221:14 PM CDTEF1Attala, MS3.4200
March 221:16 PM CDTEF0Carroll, MS6.3400$2,000
March 221:45 PM CDTEF0Scott, MS1.6100$5,000
March 222:34 PM CDTEF0Smith, MS1.5100
March 222:35 PM CDTEF3Kemper, MS9.2800$400,000
March 223:04 PM CDTEF1Clay, MS15.5650$115,000
March 223:17 PM CDTEF1Noxubee, MS11.6450$55,000
March 224:04 PM CDTEF0Lauderdale, MS1.525$5,000
March 224:58 PM CDTEF2Choctaw, AL2.5300
March 225:29 PM CDTEF0Lauderdale, AL1.9140
March 225:34 PM CDTEF1Clarke, MS3.7100$20,000
March 226:00 PM CDTEF0Greene, AL0.9150
March 226:04 PM CDTEF0Greene, AL3.3250
March 226:21 PM CDTEF0Tuscaloosa, AL1.0175
March 226:33 PM CDTEF1Choctaw, AL0.2130
March 226:38 PM CDTEF0Hale, AL3.1430
March 227:21 PM CDTEF3Arabi tornado, LA11.532012$33 million
March 227:25 PM CDTEF1Saint Tammany Parish, LA15.0100$5,000
March 229:08 PM CDTEF0Bibb, AL2.8100
March 2211:07 PM CDTEF1Baldwin, AL5.730

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.